New to this site.

  • 2 replies
  • 63 subscribers
  • 302 views

I first had a left nephrectomy in 2016. Metastatic cancer came back in 2023 to my right upper arm bone and lungs. I had a rod placed in my arm to avoid fracture. I have been taking cabometyx and opdivo for eight months. Some days are side effect free and some not. Biggest battle has been with diarrhea, interrupted treatment one week then back on 40 mg. Diarrhea is very depressing as it interrupts activity out of the house. And sometimes I go days with none. I had a very good two weeks where I felt “normal”, then back to frequent diarrhea. Use Imodium and lomotil and eat a pretty bland diet. My CT in January showed reduction of tumors in my lung and new bone growth in my arm where cancer had dissolved it. It’s a marathon of ups and downs. Really appreciate the good days.

  • Hi Vicki433

    Welcome, I know this is not somewhere we want to be but we are. Good to hear that your last CT showed a reduction and new bone growth. That’s definitely a win to you. 

    I’m due to start immunotherapy this month and knowing diarrhea is one of the potential side effects is something I hope doesn’t happen as I’m out in a vehicle all day - do you find Imodium helps? I’ve not heard of the other thing you mentioned….goes to investigate.

    Hope your doing ok and today is a good day :) 

  • Hi Vicki,

    I'm newish here too and started cabometyx a week ago. I don't have many symptoms yet, mainly just very tired all the time. I'm worried about diarrhoea for the same reason as you mentioned. 

    When I picked up my meds, the nurse also gave me something for diarrhoea, something for constipation and something for nausea. For diarrhoea, I was given loperamide 2mg capsules. I can't comment if they worked for me or not because I've not needed them. I'm just wondering if you could ask you nurse or GP if they might help you.

    Wonderful news that the meds are working for, that is what I'm hoping for myself too Fingers crossed tone1. I hope you get some relief soon and the meds continue to work for you x